Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 41, NWS Raleigh, NC

May 25, 2001Stanly County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 25, 2001, 11:48 PM EDT for Stanly County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2001, 11:48 PM EDT (03:48 UTC)
Expired
May 26, 2001, 12:15 AM EDT
In force
27 min
Issued by
NWS Raleigh, NC
Area
Whole counties

County Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 164 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2001-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2001-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 260348
SVRRAH
NCC167-260415-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1148 PM EDT FRI MAY 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STANLY COUNTY IN NORTH CAROLINA

* UNTIL 1215 AM EDT

* AT 1148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF PLYLER...OR ABOUT 9 MILES
  SOUTHWEST OF ALBEMARLE...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  ALBEMARLE
  PLYLER
  BADIN

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

$$

SEB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:00 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 25, 9:00 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
900 PM EDT FRI MAY 25 2001

AS PRECIP DEPARTS TO OUR NORTHEAST ANOTHER AREA OF LIGHT PCPN
...MOSTLY ALOFT...APPEARS ON OUR WEST. HOWEVER...THIS WILL ONLY
CAUSE ISOLATED SHOWERS OR SPRINKLES AS IT PASSES ACROSS OUR AREA
TONIGHT. SO FOR TONIGHTS ZFP PACKAGE...I WILL LOWER POPS TO 20.
SKIES WILL BE PARTLY CLOUDY.

.RAH...NONE.

AFL

In the hours before

Local storm report, May 25, 7:25 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
725 PM EDT FRI MAY 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
5
0420 PM    2 W TARBORO               NC   .88 INCH HAIL
05/25/01   EDGECOMBE                      REPORTED BY SKYWARN
                                          SPOTTER

MLM
Special weather statement, May 25, 7:29 PM EDT, 4 hours 19 minutes before
NCZ007>014-024>030-040>044-075>079-084>086-088>091-096-260030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT FRI MAY 25 2001

SEVERE THUNDERSTORM WATCH #289 THAT WAS IN EFFECT FOR...JOHNSTON...
LEE...WARREN...RICHMOND...MARTIN...VANCE...NASH...SAMPSON...WAKE...
BLADEN...SCOTLAND...HALIFAX...HARNETT...EDGECOMBE...PERSON...
CHATHAM...FRANKLIN...GATES...ORANGE...WAYNE...CUMBERLAND...DURHAM...
GRANVILLE...PITT...BERTIE...HERTFORD...HOKE...NORTHAMPTON...DUPLIN...
MOORE...GREENE...WILSON AND LENOIR COUNTIES... HAS BEEN CANCELLED.
Local storm report, May 25, 11:31 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
1131 PM EDT FRI MAY 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 PM    TARBORO                   NC   WIND DAMAGE
05/25/01   EDGECOMBE                      SEVERAL TREES DOWN IN
                                          TOWN. 8-10 TREES DOWN IN
                                          ONE MOBILE HOME PARK WITH
                                          ROOFS PEELED BACK.

0420 PM    TARBORO                   NC   .88 INCH HAIL
05/25/01   EDGECOMBE                      ESTIMATED 150 ACRES OF
                                          CROP DA`MAGE

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:17 PM EDTSevere Thunderstorm WarningRAHStanly28 min
May 25, 11:34 PM EDTSevere Thunderstorm WarningRAHGuilford26 min
May 25, 11:59 PM EDTSevere Thunderstorm WarningRAHGuilford31 min
May 26, 11:54 AM EDTSevere Thunderstorm WarningRAHNash36 min
May 26, 1:05 PM EDTSevere Thunderstorm WarningRAHHalifax25 min
May 26, 5:20 PM EDTSevere Thunderstorm WarningRAHJohnston25 min
May 26, 5:44 PM EDTSevere Thunderstorm WarningRAHWayne46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.